Alert archive / Virginia / Flash Flood Warnings in 2008
Flash Flood Warning 9, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at May 9, 2008, 12:39 AM EDT for Appomattox County, Campbell County, Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2008, 12:39 AM EDT (04:39 UTC)
- Expired
- May 9, 2008, 6:45 AM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Appomattox County, VA, Campbell County, VA
The radar
The Roanoke radar (KFCX), 120 km from the middle of the area, began a volume at 04:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 4.7 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KRNK 090441 FFWRNK VAC011-031-091045- /O.NEW.KRNK.FF.W.0009.080509T0439Z-080509T1045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 1239 AM EDT FRI MAY 9 2008 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA APPOMATTOX COUNTY IN CENTRAL VIRGINIA * UNTIL 645 AM EDT. * AT 1233 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO APPOMATTOX NATIONAL HISTORIC PARK...SPRING MILLS...SPOUT SPRING...MIKE... HIXBURG...EVERGREEN AND APPOMATTOX. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME. LAT...LON 3723 7920 3746 7874 3732 7864 3709 7902 TIME...MOT...LOC 0439Z 180DEG 0KT 3720 7900 $$ JJ
2 follow-up statements
000 WGUS71 KRNK 090548 FFSRNK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 146 AM EDT FRI MAY 9 2008 VAC011-031-091045- /O.CON.KRNK.FF.W.0009.000000T0000Z-080509T1045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CAMPBELL VA-APPOMATTOX VA- 146 AM EDT FRI MAY 9 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM EDT FOR APPOMATTOX AND EASTERN CAMPBELL COUNTIES... AT 142 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO APPOMATTOX NATIONAL HISTORIC PARK...SPRING MILLS...SPOUT SPRING...MIKE...HIXBURG...EVERGREEN AND APPOMATTOX. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE WARNED AREA. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME. LAT...LON 3723 7920 3746 7874 3732 7864 3709 7902 TIME...MOT...LOC 0546Z 180DEG 0KT 3720 7900 $$ AMS
000 WGUS71 KRNK 090803 FFSRNK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 403 AM EDT FRI MAY 9 2008 VAC011-031-091045- /O.CON.KRNK.FF.W.0009.000000T0000Z-080509T1045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CAMPBELL VA-APPOMATTOX VA- 403 AM EDT FRI MAY 9 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM EDT FOR APPOMATTOX AND EASTERN CAMPBELL COUNTIES... AT 359 AM EDT...RUN-OFF FROM OVERNIGHT THUNDERSTORMS CONTINUES TO PRODUCE FLASH FLOOD PROBLEMS OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO APPOMATTOX NATIONAL HISTORIC PARK...SPRING MILLS...SPOUT SPRING...MIKE... HIXBURG...EVERGREEN AND APPOMATTOX MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EDT FRIDAY MORNING FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. LAT...LON 3723 7920 3746 7874 3732 7864 3709 7902 TIME...MOT...LOC 0803Z 180DEG 0KT 3720 7900 $$ RCS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at May 8, 3:47 PM EDT, 8 hours 52 minutes earlier.
Area forecast discussion, May 8, 3:47 PM EDT, 8 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 347 PM EDT THU MAY 8 2008 .SYNOPSIS... A COLD FRONT ARRIVES AS AN AREA OF LOW PRESSUE MOVES ALONG THE MASON DIXON LINE TONIGHT. A STRONGER AREA OF LOW PRESSURE WILL TAKE A SIMILAR TRACK ON SUNDAY. A TROUGH DEVELOPING IN THE EASTERN UNITED STATES WILL PROVIDE MORE OPPORTUNITIES FOR SHOWERS AND THUNDERSTORMS NEXT WEEK. && .NEAR TERM /THROUGH FRIDAY/... STRONG UPPER LOW MOVING ACROSS KY IS FCST TO BECOME AN OPEN WAVE AS IT LIFTS NORTHEASTWARD INTO THE CENTRAL APPALACHIANS TONIGHT. AHEAD OF THIS SYSTEM THE AIRMASS IS PRETTY MOIST...PWATS FCST TO PEAK BETWEEN 1.5 TO 1.7 EARLY TONIGHT...AND SURFACE DEWPOINTS IN THE LOWER 60S. DEEP CONVECTION IS EXPECTED TO DEVELOP WITHIN THIS MOISTURE RICH ENVIRONMENT...PRECIPITATION BECOMING WIDESPREAD THIS EVENING. POTENTIAL FOR SEVERE DEEP CONVECTION DEPENDS ON HOW MUCH SUN WE GET LATE THIS AFTERNOON. DENSE CLOUD COVER PREVAILED INTO THE EARLY AFTN...BUT HAS BEEN THINNING WITH TIME. AS TEMPS INCREASE THIS WILL RESULT IN INCREASING INSTABILITY NEEDED TO FUEL THE DEVELOPMENT OF STRONGER STORMS. CAPES ARE FCST TO PEAK AT AROUND 1500 J/KG THIS EVENING. SHEAR IS ABUNDANT...SRH FCSTS NEAR 200 M2/S2 FOR THIS EVENING. THE NET RESULT SHOULD BE THE FORMATION OF DEEP CONVECTION WITH POTENTIAL FOR SEVERE THUNDERSTORM CELLS...SOME OF WHICH MAY HAVE SUPERCELL STRUCTURES. MAIN TIME FRAME TO WATCH FOR SEVERE DEEP CONVECTION WILL BE FROM 21 TO 06 UTC. WITH THE HIGH PWATS...WILL ALSO NEED TO CLOSELY MONITOR FOR HEAVY RAINFALL...ESPECIALLY IF THUNDERSTORM LINE SEGMENTS BEGIN TO TRAIN. ATTM...WIND FLOW LOOKS PROGRESSIVE ENOUGH TO KEEP THE STORMS MOVING...BUT IT TRAINING DOES DEVELOP...RAIN AMOUNTS WILL STACK UP QUICKLY. GREATEST THREAT FOR HEAVY RAINFALL LOOKS TO BE BETWEEN 00 TO 06Z...WITH FOCUS ON THE BLUE RIDGE AND POINTS EAST. A PWAT OF 1.6 INCHES IS 170% OF NORMAL. FORTUNATELY FFG IS HIGH NOW. LOOKS LIKE IT WILL TAKE 2.5 TO 3.5 INCHES TO CAUSE FLASH FLOODING...SO DO NOT THINK THERE IS A NEED FOR A FLASH FLOOD WATCH ATTM. HAVE STAYED CLOSE TO THE FASTER GFS WITH THE MOVEMENT OF THE SFC LOW...SO TAPER OFF PRECIP PRETTY QUICKLY DURING THE DAY FRIDAY. WITH THE LOW PULLING OUT TO THE NORTHEAST FRIDAY AFTERNOON THERE WILL BE SOME CLEARING. NOT MUCH COLD ADVECTION FRIDAY BEHIND THIS SYSTEM...SO TEMPS SHOULD REMAIN MILD. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... QUICK SHOT OF SHWS ALONG REMNANT BOUNDARY FROM FRIDAYS LOW PRESSURE AGREED UPON BY NAM/GFS/SREF SO INC POPS MAINLY IN THE HIGH TERRITORY...ALTHOUGH SOME SHOWERS SHOULD SURVIVE EAST OF THE BLUE RIDGE INTO SATURDAY MORNING. ANOTHER CHC OF STRONG STORMS ON SUNDAY...WITH H3 JET STREAK TAKING AIM ON THE PIEDMONT...AND AREA OF LOW PRESSURE PASSING THROUGH THE OHIO VALLEY. WEDGE WILL BE REMAINING FOR PART OF THE DAY IN THE EAST...WHICH SHOULD ALLOW FOR POTENT LLVL SHEAR AS OCCLUSION/WARM FRONT APPROACHES FROM THE SOUTH AND WEST. CONSIDERING THE POTENTIAL FOR HVY RAINS LEADING UP TO THIS EVENT...WATER PROBLEMS MAY DEVELOP WITH THE GROUND SATURATED. && .LONG TERM /MONDAY THROUGH THURSDAY/... ACTIVE PATTERN TAKING SHAPE DURING THE LONG TERM...WITH RIDGE IN THE WEST AND TROUGH IN THE EAST. SHRTWVS EJECTING FROM ALEUTIAN LOW WILL BE DIRECTED INTO THE MIDWEST...ONLY AMPLIFYING THE EASTERN TROUGH FURTHER BY THURSDAY/FRIDAY. BASICALLY FOLLOWED THE ECMWF...ALTHOUGH THE GFS IS IN GOOD AGREEMENT THIS FAR OUT. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... STAGE IS SET FOR DEVELOPMENT OF NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. MID/UPPER LEVEL CLOUDS WILL BRIEFLY THIN THIS AFTERNOON ALLOWING FOR SURFACE HEATING AND BUILDUPS FOR THE LATE AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD AFTER 21 UTC WITH POTENTIAL FOR HEAVY RAINFALL AND IFR CONDITIONS. GRADIENT WINDS AHEAD OF AN APPROACHING FRONT WILL BE OUT OF THE SOUTHWEST...BUT ANTICIPATED ERRATIC WINDS WITH POTENTIAL FOR STRONG GUSTS IN THE VCNTY OF TSTMS. FOR TONIGHT THE ORGANIZED AREA OF DEEP CONVECTION WILL MOVE FROM WEST TO EAST ACROSS THE SERVICE AREA...WIDEPREAD IFR/MVFR CONDITIONS ANTICIPATED. THE LOW LEVEL MOISTURE WILL LIKELY LINGER INTO EARLY FRIDAY WITH LOW CIGS ANTICIPATED. CIGS AND VSBYS SHOULD GRADUALLY IMPROVE BETWEEN DAYBREAK AND NOON FRIDAY AS WESTERLY WINDS BEHIND THE FRONT BEGIN THE DRYING PROCESS. A WARM FRONT WILL MOVE BACK NORTHWARD THROUGH THE AREA SATURDAY. THIS WILL LIKELY BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS...ALONG WITH POSSIBLE MVFR/IFR CONDITIONS. FINALLY... ANOTHER STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE REGION LATE SUNDAY. THIS WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS...ALONG WITH POSSIBLE MVFR/IFR CONDITIONS. WINDS MAY BE STRONG AND GUSTY BEHIND THIS LOW PRESSURE LATE SUNDAY NIGHT AND MONDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...KM NEAR TERM...PM SHORT TERM...KM LONG TERM...KM AVIATION...PM
Hazardous weather outlook, May 8, 11:37 AM EDT, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE BLACKSBURG VA 1137 AM EDT THU MAY 8 2008 VAZ007-010-011-018>020-WVZ042>045-091545- TAZEWELL-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE- GREENBRIER- 1137 AM EDT THU MAY 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND INTO TONIGHT. CONDITIONS MAY BECOME FAVORABLE FOR A FEW OF THESE STORMS TO BE SEVERE. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE WEATHER IS POSSIBLE SUNDAY AFTERNOON. THUNDERSTORMS...WITH DAMAGING WINDS AND HAIL...ARE POSSIBLE ALONG A STRONG COLD FRONT THAT WILL CROSS THE MID ATLANTIC REGION SUNDAY AFTERNOON AND EVENING. BEHIND THE FRONT...STRONG GUSTY NORTHWEST WINDS WILL PERSIST THROUGH THE DAY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR EVENING. SPOTTER ACTIVATION MAY BE NEEDED SUNDAY. NCZ001>006-018>020-VAZ009-012>017-022>024-032>035-043>047-058-059- 091545- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-SMYTH-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 1137 AM EDT THU MAY 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND INTO TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING IN THE MOUNTAINS OF NORTH CAROLINA...AND MOVE NORTHEASTWARD INTO THE FOOTHILLS AND PIEDMONT OF NORTH CAROLINA...AND SOUTHWEST VIRGINIA. CONDITIONS WILL BE FAVORABLE FOR SOME OF THESE STORMS TO BECOME SEVERE. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT...BUT THERE IS ALSO THE POTENTIAL FOR A FEW OF THESE STORMS TO PRODUCE TORNADOES. IN ADDITION TO THE THREAT OF SEVERE THUNDERSTORMS...HEAVY RAINFALL IS ALSO EXPECTED. THE STORMS THAT DEVELOP ARE EXPECTED TO BE HEAVY RAIN PRODUCERS. WIDESPREAD RAINFALL OF ONE TO ONE AND A HALF INCHES IS EXPECTED...WITH LOCALLY HEAVIER AMOUNTS OF 2 INCHES OR MORE POSSIBLE. FLASH FLOOD GUIDANCE INDICATES IT WILL TAKE RAINFALL OF CLOSE TO THREE INCHES TO PRODUCE MORE THAN MINOR FLOOD PROBLEMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE WEATHER IS POSSIBLE SUNDAY AFTERNOON. THUNDERSTORMS...WITH DAMAGING WINDS AND HAIL...ARE POSSIBLE ALONG A STRONG COLD FRONT THAT WILL CROSS THE MID ATLANTIC REGION SUNDAY AFTERNOON AND EVENING. BEHIND THE FRONT...STRONG GUSTY NORTHWEST WINDS WILL PERSIST THROUGH THE DAY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY BE NEEDED AGAIN SUNDAY.
In the hours before
Local storm report, May 8, 10:31 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1031 PM EDT THU MAY 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG YADKINVILLE 36.13N 80.66W
05/08/2008 YADKIN NC LAW ENFORCEMENT
TREES ON POWERLINES NEAR CITY
&&
TWLocal storm report, May 8, 10:55 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
1055 PM EDT THU MAY 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL PEMBROKE 37.32N 80.64W
05/08/2008 E0.75 INCH GILES VA PUBLIC
0757 PM HAIL 1 W PHILPOTT DAM 36.78N 80.06W
05/08/2008 E0.75 INCH HENRY VA PUBLIC
0800 PM HAIL FAIRLAWN 37.15N 80.56W
05/08/2008 E0.88 INCH PULASKI VA TRAINED SPOTTER
0826 PM HAIL 10 SE ROCKY MOUNT 36.90N 79.76W
05/08/2008 E1.00 INCH FRANKLIN VA PUBLIC
ALSO TREES DOWN ON COOPERS MT.RD AND MUDDY FORK RD.
0832 PM HAIL RONDA 36.22N 80.94W
05/08/2008 E1.00 INCH WILKES NC AMATEUR RADIO
0833 PM HAIL MOUNT AIRY 36.50N 80.61W
05/08/2008 E1.75 INCH SURRY NC AMATEUR RADIO
0840 PM HAIL SONTAG 36.93N 79.80W
05/08/2008 E0.88 INCH FRANKLIN VA LAW ENFORCEMENT
0845 PM TSTM WND DMG 2 SW SNOW CREEK 36.81N 79.78W
05/08/2008 FRANKLIN VA EMERGENCY MNGR
TREES DOWN ON HOUSE ON RT 618 AND 632 MUDDY FORK RD
0845 PM HAIL SNOW CREEK 36.83N 79.75W
05/08/2008 E1.00 INCH FRANKLIN VA PUBLIC
0855 PM HAIL DOBSON 36.39N 80.72W
05/08/2008 E1.00 INCH SURRY NC PUBLIC
0900 PM HAIL BLUE RIDGE 37.38N 79.82W
05/08/2008 E0.88 INCH BOTETOURT VA LAW ENFORCEMENT
0905 PM HAIL MONTVALE 37.38N 79.73W
05/08/2008 E1.00 INCH BEDFORD VA TRAINED SPOTTER
0910 PM TSTM WND DMG DOBSON 36.39N 80.72W
05/08/2008 SURRY NC AMATEUR RADIO
TREES DOWN IN CITY
0925 PM HAIL 2 S DOBSON 36.36N 80.72W
05/08/2008 E0.88 INCH SURRY NC NWS EMPLOYEE
0930 PM HAIL HURT 37.08N 79.28W
05/08/2008 E1.00 INCH PITTSYLVANIA VA TRAINED SPOTTER
0935 PM HAIL FRANCISCO 36.50N 80.37W
05/08/2008 E1.00 INCH STOKES NC LAW ENFORCEMENT
0938 PM HAIL HURT 37.08N 79.28W
05/08/2008 E1.00 INCH PITTSYLVANIA VA PUBLIC
1030 PM TSTM WND DMG YADKINVILLE 36.13N 80.66W
05/08/2008 YADKIN NC LAW ENFORCEMENT
TREES ON POWERLINES NEAR CITY
&&
TWLocal storm report, May 8, 11:32 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1132 PM EDT THU MAY 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG 5 S PITTSVILLE 36.91N 79.47W
05/08/2008 PITTSYLVANIA VA LAW ENFORCEMENT
TREES DOWN ON HWY 40
&&
TWLocal storm report, May 8, 11:58 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1158 PM EDT THU MAY 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM FLASH FLOOD 1 N COLLINSVILLE 36.74N 79.91W
05/08/2008 HENRY VA LAW ENFORCEMENT
SOUTH DANIEL CREEK ROAD FLOODED BY CREEK.
1034 PM FLASH FLOOD BASSETT 36.77N 79.98W
05/08/2008 HENRY VA AIRPLANE PILOT
INTERSECTION OF MORNINGSIDE AND CASTLE STREETS CLOSED DUE
TO FLOODING CREEK.
1053 PM FLASH FLOOD 1 SW MARTINSVILLE CITY 36.67N 79.88W
05/08/2008 CITY OF MARTINSVIL VA LAW ENFORCEMENT
MUDLSIDE ON CLOVERLEAF AT US 220 AND 58
1054 PM FLASH FLOOD BASSETT 36.77N 79.98W
05/08/2008 HENRY VA LAW ENFORCEMENT
COLONIAL HEIGHTS AND JESTEEN ROADS CLOSED DUE TO HIGH
WATER.
1056 PM FLASH FLOOD MARTINSVILLE CITY 36.68N 79.87W
05/08/2008 CITY OF MARTINSVIL VA LAW ENFORCEMENT
LIBERTY STREET CLOSED BY HIGH WATER FROM JONES CREEK
1117 PM FLASH FLOOD MARTINSVILLE CITY 36.68N 79.87W
05/08/2008 CITY OF MARTINSVIL VA LAW ENFORCEMENT
SMITH LAKE ROAD CLOSED DUE TO HIGH WATER.
&&
JJACKSONLocal storm report, May 9, 12:02 AM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1202 AM EDT FRI MAY 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM DENSE FOG 10 N NATHALIE 37.08N 78.95W
05/08/2008 CAMPBELL VA LAW ENFORCEMENT
TREES DOWN ON HWY 40 NEAR STOVAL
&&
TWLocal storm report, May 9, 12:04 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1204 AM EDT FRI MAY 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND DMG 10 N NATHALIE 37.08N 78.95W
05/08/2008 CAMPBELL VA LAW ENFORCEMENT
TREES DOWN ON HWY 40 NEAR STOVAL
&&
TWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:03 PM EDT | Tornado Warning | RNK | Carroll, Floyd, Patrick | 42 min |
| May 8, 8:07 PM EDT | Severe Thunderstorm Warning | RNK | Craig | 30 min |
| May 8, 8:20 PM EDT | Tornado Warning | RNK | Patrick | 40 min |
| May 8, 8:44 PM EDT | Tornado Warning | RNK | Bedford, Campbell, Franklin, Pittsylvania | 46 min |
| May 8, 8:45 PM EDT | Tornado Warning | RNK | Franklin, Henry, Patrick | 30 min |
| May 8, 9:02 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Roanoke, Rockbridge, City of Buena Vista and 2 more | 58 min |
| May 8, 9:16 PM EDT | Tornado Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 59 min |
| May 8, 9:25 PM EDT | Tornado Warning | RNK | Franklin, Henry, Pittsylvania | 50 min |
| May 8, 9:45 PM EDT | Tornado Warning | RNK | Henry, Patrick, City of Martinsville | 45 min |
| May 8, 9:48 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 57 min |
| May 8, 9:56 PM EDT | Severe Thunderstorm Warning | RNK | Amherst | 23 min |
| May 8, 10:14 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 61 min |
| May 8, 10:15 PM EDT | Flash Flood Warning | RNK | Henry, City of Martinsville | 6 hr |
| May 8, 10:22 PM EDT | Severe Thunderstorm Warning | RNK | Henry | 53 min |
| May 8, 10:30 PM EDT | Severe Thunderstorm Warning | RNK | Henry, City of Martinsville | 23 min |
| May 8, 10:42 PM EDT | Flash Flood Warning | RNK | Campbell, Pittsylvania | 6 hr |
| May 8, 11:05 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax | 55 min |
| May 8, 11:15 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax, Pittsylvania | 90 min |
| May 9, 12:22 AM EDT | Flash Flood Warning | RNK | Franklin, Henry, Pittsylvania | 6 hr |
| May 9, 12:50 AM EDT | Flash Flood Watch | RNK | Amherst, Appomattox, Bedford, Buckingham, Campbell, Charlotte and 8 more | 4 hr |
| May 9, 1:14 AM EDT | Flash Flood Warning | RNK | Henry, Patrick | 6 hr |
| May 9, 1:54 AM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 61 min |
| May 9, 2:00 AM EDT | Flash Flood Warning | RNK | Henry, Pittsylvania, City of Danville | 6 hr |
| May 9, 3:55 AM EDT | Flash Flood Warning | RNK | Henry, City of Martinsville | 6 hr |
| May 9, 5:15 AM EDT | Areal Flood Warning | RNK | Campbell, Pittsylvania | 5 hr |
| May 9, 6:09 AM EDT | Areal Flood Warning | RNK | Franklin, Henry, Pittsylvania | 4 hr |
| May 9, 6:15 AM EDT | Areal Flood Warning | RNK | Appomattox, Campbell | 4 hr |
| May 9, 6:45 AM EDT | Areal Flood Warning | RNK | Henry, Patrick | 6 hr |
| May 9, 7:10 AM EDT | Flash Flood Warning | RNK | Henry, Pittsylvania, City of Danville | 6 hr |
| May 9, 10:04 AM EDT | River Flood Warning | RNK | Pittsylvania, City of Danville | 26 hr |
| May 9, 10:04 AM EDT | River Flood Warning | RNK | Halifax | 36 hr |
| May 9, 10:04 AM EDT | River Flood Warning | RNK | Halifax | 54 hr |
| May 9, 6:14 PM EDT | River Flood Warning | RNK | Charlotte, Halifax | 10 hr |
Nearby
Flash Flood Warnings in Virginia, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.